Alert archive / Iowa / River Flood Warnings in 2015
River Flood Warning 50, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Nov 27, 2015, 10:10 AM CST for Davis County, Wapello County, Iowa. It took effect at Nov 27, 2015, 11:20 AM CST. It was in force for 44 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 27, 2015, 10:10 AM CST (16:10 UTC)
- In effect from
- Nov 27, 2015, 11:20 AM CST
- Expired
- Nov 29, 2015, 7:30 AM CST
- In force
- 44 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Davis County, IA, Wapello County, IA
The radar
The Des Moines radar (KDMX), 143 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Des Moines River at Ottumwa (OTMI4). The gauge peaked at 10.54 ft at Nov 27, 2015, 9:00 AM CST.
- Action stage
- 9 ft
- Minor stage
- 13 ft
- Moderate stage
- 15 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05489500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
101
WGUS43 KDMX 271610
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1010 AM CST FRI NOV 27 2015
...The National Weather Service in Des Moines has issued a Flood
Warning for all or portions of the following rivers in Iowa...Des
Moines River...
Affecting the following counties in Iowa...Davis...Wapello
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC051-179-281610-
/O.NEW.KDMX.FL.W.0050.151127T1720Z-151129T1330Z/
/OTMI4.1.ER.151127T1720Z.151128T0000Z.151128T1330Z.NO/
1010 AM CST FRI NOV 27 2015
...Flood Warning in effect until Saturday morning...
The National Weather Service in Des Moines has issued a
* Flood Warning for
The Des Moines River at Ottumwa...or From Middle Avery Creek near
Chillicothe...to Eldon.
* Until Saturday morning.
* At 9:50 AM Friday the stage was 10.5 feet...or 0.5 feet below
Flood Stage.
* Flood Stage is 11.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage midday today. Continue rising to
11.5 feet...or 0.5 feet above Flood Stage...this evening. Then
begin falling and go below Flood Stage Saturday morning.
* Impact...At 11.0 feet...The northeast side of Rabbit Run is
affected. Bear Creek will reach bankfull.
&&
LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
4087 9221
$$1 follow-up statement
912
WGUS83 KDMX 272115
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
315 PM CST FRI NOV 27 2015
...The Flood Warning has been cancelled for all or portions of the
following rivers in Iowa...Des Moines River...
Affecting the following counties in Iowa...Davis...Wapello
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC051-179-272145-
/O.CAN.KDMX.FL.W.0050.000000T0000Z-151129T1330Z/
/OTMI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
315 PM CST FRI NOV 27 2015
...Flood Warning is cancelled...
The Flood Warning is cancelled for
The Des Moines River at Ottumwa...or From Middle Avery Creek near
Chillicothe...to Eldon.
* At 2:50 PM Friday the stage was 10.4 feet...or 0.6 feet below
Flood Stage.
* Forecast...crest below Flood Stage with a stage of 10.7 feet...or
0.3 feet below Flood Stage...this evening.
* Impact...At 10.0 feet...Agricultural flooding occurs along most of
the reach between Ottumwa and Eldon.
&&
LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
4087 9221
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Nov 27, 5:40 AM CST, 4 hours 30 minutes earlier.
Area forecast discussion, Nov 27, 5:40 AM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 540 AM CST FRI NOV 27 2015 .UPDATE... ISSUED AT 540 AM CST FRI NOV 27 2015 BASED ON LATEST RADAR/SATELLITE/SURFACE OB TRENDS OVER NEBRASKA AND KANSAS...HAVE RAISED POPS SLIGHTLY IN SOUTHERN IOWA FOR THIS MORNING AND EARLY AFTERNOON AND ADDED FLURRIES TO AREAS BETWEEN HIGHWAY 20 AND I-80. RADAR ECHOS HAVE INCREASED IN COVERAGE UPSTREAM IN RESPONSE TO A SHORTWAVE TROUGH EJECTING NORTHEASTWARD ACROSS OUT OF NORTHWEST KANSAS WITH A FEW STATIONS REPORTING -SN OR -FZRA. THIS TREND IS HANDLED DECENTLY BY THE RAP/HRRR AND LEANED TOWARDS THESE SOLUTIONS FOR POP COVERAGE THROUGH THE MORNING. QPF AMOUNTS SHOULD BE LIGHT WITH SOUNDING PROFILES GRADUALLY DRYING OUT...BUT COULD STILL SQUEEZE OUT SOME MEASURABLE PRECIP TOWARDS THE MISSOURI BORDER. && .SHORT TERM /TODAY/... ISSUED AT 316 AM CST FRI NOV 27 2015 A QUIETER DAY IS IN STORE FOR CENTRAL IOWA AS SURFACE HIGH PRESSURE CURRENTLY OVER THE WESTERN DAKOTAS SLIDES ESE TO THE SIOUXLAND REGION BY SUNSET. THE OVERALL UPPER LEVEL PATTERN WILL CHANGE LITTLE TODAY WITH A REX BLOCK ACROSS THE PACIFIC NORTHWEST AND A 100 KT JET FUNNELING TROPICAL MOISTURE NORTHWARD FROM HURRICANE SANDRA IN THE EASTERN PACIFIC. THE END RESULT FOR IOWA WILL BE CONTINUED MOSTLY CLOUDY TO CLOUDY SKIES THROUGHOUT THE DAY AS THIS MIDLEVEL MOISTURE PUSHES NORTHWARD...GRADUALLY CLEARING FROM NORTHWEST TO SOUTHEAST. THAT BEING SAID...THERE IS SOME UNCERTAINTY AS TO HOW LONG IT WILL TAKE FOR THE LOW STRATUS TO CLEAR OUT OF THE STATE (IT IS LATE NOVEMBER AFTER ALL) AND THE GOING SKY GRIDS ARE LIKELY ON THE OPTIMISTIC SIDE. WATER VAPOR IMAGERY DEPICTS A FEW SUBTLE WAVES WRAPPING NORTHEASTWARD THROUGH THE MEAN FLOW...WHICH MAY GENERATE POCKETS OF MIXED PRECIP SHOWERS OVER THE SOUTH TODAY. HOWEVER...WITH THE COLUMN DRYING OUT IN RESPONSE TO SUBSIDENCE FROM THE APPROACHING HIGH...QPF AMOUNTS WILL BE LIGHT. .LONG TERM /TONIGHT THROUGH THURSDAY/... ISSUED AT 316 AM CST FRI NOV 27 2015 ONLY A FEW CHALLENGES FOR THE NEXT 24 TO 48 HOURS...WITH MORE SIGNIFICANT SYSTEM SWINGING ACROSS THE REGION ON MONDAY AND TUESDAY. FOR NOW...EXPECTING THE UPPER LEVEL TROUGH TO SETTLE INTO MISSOURI BY LATE TONIGHT INTO SATURDAY WITH SFC HIGH PRESSURE BUILDING ACROSS THE STATE. TEMPS ALOFT WARM TO ABOVE 0C AT H850 ON SATURDAY WHICH WILL ALLOW FOR SOME RECOVERY IN TEMPERATURES DURING THE AFTERNOON. SUNSHINE NORTH AND SOME CLOUDS SOUTH...WITH RESULTING HIGHS ABOVE THE FREEZING MARK. THIS WILL HELP SOME OF THE ICE MELT OFF OF TREES AND POWER LINES AND LESSEN IMPACTS OF ANY FUTURE PRECIPITATION LOADING ON TREES ETC. WITH THE HIGH OVER NORTHERN IOWA AND WISCONSIN SATURDAY NIGHT AND SUNDAY...TEMPERATURES NORTH WILL FALL INTO THE TEENS BY SUNDAY MORNING. CLOUD COVER ACROSS THE SOUTH WILL KEEP MINS A BIT WARMER. VIGOROUS MOISTURE TRANSPORT CONTINUES SOUTH OF THE STATE OVER THE WEEKEND WITH AN EVENTUAL RETURN TO THE SOUTHWEST/ SOUTH BY SUNDAY NIGHT INTO MONDAY AS THE CUT OFF H500 LOW NOW IN THE WESTERN STATES MOVES EAST WITH TIME. THIS WILL EVENTUALLY DRIFT THROUGH IOWA WITH A VARIETY OF WINTER WEATHER MONDAY INTO TUESDAY. PRESENT INDICATIONS SUGGEST THAT WARMER AIR WILL PRECEDE THE SYSTEM AND THEN COLD AIR WRAPS INTO IT FROM THE WEST/SOUTHWEST. SOME LIGHT FREEZING PRECIPITATION MAY OCCUR AS THE LOW ARRIVES...BECOMING A RASN MIXTURE FOLLOWED BY MORE SNOW OVER THE NORTH/NORTHWEST MONDAY NIGHT INTO TUESDAY. LIGHT TO MODERATE ACCUMULATIONS MAY OCCUR JUST TO THE NORTH OF THE TRACK OF THE H500 LOW...BUT TRACK AND TIMING CONSIDERATIONS AND UNCERTAINTIES ASSOCIATED WITH THE WAVE LEAVE TOO MANY DETAILS TO SORT OUT AT THIS POINT. WILL GENERALIZE THE TRENDS WITH HIGHER POP AND SUGGESTED PTYPES FOR NOW. TEMPERATURES THROUGH THE PERIOD WILL NEAR NORMAL NORTH AND SLIGHTLY ABOVE NORMAL SOUTH. TOWARD THE END OF THE PERIOD ON DAYS 6 AND 7 THE WAVE DEPARTS TO THE EASTERN SEABOARD AND AN H500 RIDGE WITH WARMING TEMPS BUILDS EAST. DUE TO THE LACK OF ANY SNOW COVER TO OUR WEST AND ADIABATIC WARMING ACROSS THE NORTHERN PLAINS...ITS LIKELY THAT 40S WILL RETURN BY THURSDAY OR FRIDAY...POSSIBLY WARMER. && .AVIATION...27/12Z ISSUED AT 540 AM CST FRI NOV 27 2015 PREDOMINANTLY MVFR CIGS ARE EXPECTED THROUGH THE DAY WITH A GRADUAL ERODING OF THE LOW STRATUS FROM NORTH TO SOUTH AROUND SUNSET. WINDS WILL BE FROM THE NORTH AT 10 TO 15 KTS WITH GUSTS OVER 20 KTS DURING THE DAY...DECREASING TOWARDS THE LATE AFTERNOON AND EVENING HOURS. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...SKOW SHORT TERM...SKOW LONG TERM...REV AVIATION...SKOW
Hazardous weather outlook, Nov 27, 4:55 AM CST, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 455 AM CST FRI NOV 27 2015 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-281100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 455 AM CST FRI NOV 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WEATHER SYSTEM WILL BRING CHANCES FOR LIGHT SNOW ACCUMULATIONS MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. REV
In the hours before
Special weather statement, Nov 27, 8:13 AM CST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 813 AM CST FRI NOV 27 2015 IAZ075-272015- MAHASKA- INCLUDING THE CITY OF...OSKALOOSA 813 AM CST FRI NOV 27 2015 ...WATER OVER HWY 92 JUST WEST OF OSKALOOSA... MINOR FLOODING OF MUCHAKINOCK CREEK HAS BEEN REPORTED. A LOW PORTION OF HIGHWAY 92 ABOUT 2 MILES WEST OF OSKALOOSA IS COVERED BY WATER FROM THE CREEK. MJB
Local storm report, Nov 27, 8:21 AM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
821 AM CST FRI NOV 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 NNW OSKALOOSA 41.32N 92.65W
11/27/2015 M2.61 INCH MAHASKA IA CO-OP OBSERVER
CO-OP OBSERVER STATION OSKALOOSA /OSKI4/
0650 AM HEAVY RAIN 2 NE OTTUMWA 41.04N 92.39W
11/27/2015 M2.53 INCH WAPELLO IA COCORAHS
COCORAHS STATION 2 NE OTTUMWA /IA-WP-6/
0700 AM HEAVY RAIN 1 NNE CENTERVILLE 40.74N 92.87W
11/27/2015 M2.47 INCH APPANOOSE IA CO-OP OBSERVER
CO-OP OBSERVER STATION CENTERVILLE /CNTI4/
0700 AM HEAVY RAIN 2 W SEYMOUR 40.68N 93.15W
11/27/2015 M2.40 INCH WAYNE IA COCORAHS
COCORAHS STATION SEYMOUR 1.7 W /IA-WY-3/
0700 AM HEAVY RAIN 4 S OTTUMWA 40.96N 92.40W
11/27/2015 M2.35 INCH WAPELLO IA COCORAHS
COCORAHS STATION OTTUMWA 4.3 S /IA-WP-5/
0750 AM HEAVY RAIN 1 SSE OTTUMWA 41.01N 92.41W
11/27/2015 M2.08 INCH WAPELLO IA MESONET
MESONET STATION OTTUMWA /OTMI4/
0700 AM HEAVY RAIN 1 NW BLOOMFIELD 40.76N 92.44W
11/27/2015 M2.01 INCH DAVIS IA CO-OP OBSERVER
CO-OP OBSERVER STATION 1 WNW BLOOMFIELD
/BLMI4/
0600 AM HEAVY RAIN 6 SE MELCHER-DALLAS 41.18N 93.15W
11/27/2015 M1.90 INCH MARION IA CO-OP OBSERVER
CO-OP OBSERVER STATION COLUMBIA /CMBI4/
0745 AM HEAVY RAIN 5 NE EXLINE 40.69N 92.77W
11/27/2015 M1.89 INCH APPANOOSE IA MESONET
MESONET STATION 4 ENE EXLINE /MOLI4/
0730 AM HEAVY RAIN 4 NNW OSKALOOSA 41.36N 92.66W
11/27/2015 M1.79 INCH MAHASKA IA MESONET
MESONET STATION 4 NNW OSKALOOSA /OOAI4/
0600 AM HEAVY RAIN 1 SSW CHARITON 41.00N 93.32W
11/27/2015 M1.74 INCH LUCAS IA CO-OP OBSERVER
CO-OP OBSERVER STATION CHARITON /CHRI4/
0700 AM HEAVY RAIN 3 ENE DELPHOS 40.68N 94.29W
11/27/2015 M1.70 INCH RINGGOLD IA CO-OP OBSERVER
CO-OP OBSERVER STATION 5 SW MOUNT AYR
/MTAI4/
0700 AM HEAVY RAIN MONTEZUMA 41.58N 92.53W
11/27/2015 M1.68 INCH POWESHIEK IA CO-OP OBSERVER
CO-OP OBSERVER STATION 1 W MONTEZUMA /MZUI4/
0700 AM HEAVY RAIN 4 N PELLA 41.47N 92.92W
11/27/2015 M1.63 INCH MARION IA CO-OP OBSERVER
CO-OP OBSERVER STATION 4 N PELLA /PEAI4/
0700 AM HEAVY RAIN 1 NNE BEACONSFIELD 40.82N 94.04W
11/27/2015 M1.60 INCH RINGGOLD IA CO-OP OBSERVER
CO-OP OBSERVER STATION 1 N BEACONSFIELD
/BCNI4/
0752 AM HEAVY RAIN 1 NNW PELLA 41.43N 92.93W
11/27/2015 M1.55 INCH MARION IA MESONET
MESONET STATION 1 NNW PELLA /AU190/
0555 AM HEAVY RAIN 3 WNW FREMONT 41.23N 92.49W
11/27/2015 M1.53 INCH MAHASKA IA AWOS
AWOS STATION OSKALOOSA /OOA/
0707 AM HEAVY RAIN 3 SSW LUCAS 40.99N 93.48W
11/27/2015 M1.51 INCH LUCAS IA MESONET
MESONET STATION 2 SSW LUCAS /SSFI4/
0759 AM HEAVY RAIN 1 SSW CORYDON 40.75N 93.32W
11/27/2015 M1.51 INCH WAYNE IA MESONET
MESONET STATION CORYDON /SCDI4/
0800 AM HEAVY RAIN 2 W KNOXVILLE 41.32N 93.13W
11/27/2015 M1.50 INCH MARION IA CO-OP OBSERVER
CO-OP OBSERVER STATION KNOXVILLE /KNXI4/
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Nov 27, 10:05 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1005 AM CST FRI NOV 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FREEZING RAIN ROCKWELL CITY 42.40N 94.63W
11/26/2015 E0.38 INCH CALHOUN IA LAW ENFORCEMENT
SHERIFF'S OFFICE REPORTED ICING OF ~1/4" ON
THE THIN SIDE AND ~1/2" ON THE THICK SIDE OF
POWER LINES. SOME POWER ISSUES, ESPECIALLY
IN SW PORTIONS OF THE COUNTY.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Nov 27, 10:07 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1007 AM CST FRI NOV 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FREEZING RAIN SAC CITY 42.42N 95.00W
11/26/2015 E0.24 INCH SAC IA LAW ENFORCEMENT
SHERIFF'S OFFICE REPORTED ICE ON FLAT
SURFACES JUST UNDER A QUARTER INCH. NO MAJOR
POWER/TREE ISSUES AT THE TIME EITHER.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Nov 27, 10:08 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1008 AM CST FRI NOV 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FREEZING RAIN CARROLL 42.07N 94.86W
11/26/2015 E0.15 INCH CARROLL IA LAW ENFORCEMENT
SHERIFF'S OFFICE REPORTED ROUGHLY 1/8" TO
3/16" OF ICE ON FLAT SURFACES. A FEW POWER
LINES DOWN, BUT NOTHING MAJOR WITHIN THE
COUNTY.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Nov 27, 10:09 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1009 AM CST FRI NOV 27 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FREEZING RAIN AUDUBON 41.72N 94.93W
11/26/2015 E0.20 INCH AUDUBON IA LAW ENFORCEMENT
SHERIFF'S OFFICE REPORTED AS MUCH AS 1/5"
ICE ON SURFACES. A COUPLE OF POWER LINES AND
POLES DOWN, THOUGH NOTHING MAJOR WITHIN THE
COUNTY.
&&
NWS DES MOINES IA
IRIS SYSTEMNearby
River Flood Warnings in Iowa, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.